Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 1, NWS El Paso, TX

July 5, 2006Hudspeth County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 5, 2006, 6:29 PM MDT for Hudspeth County, Texas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2006, 6:29 PM MDT (00:29 UTC)
Expired
Jul 5, 2006, 8:00 PM MDT
In force
91 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 110 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2428 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 060031
FFWEPZ
TXC229-060200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
629 PM MDT WED JUL 5 2006

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWEST HUDSPETH COUNTY IN TEXAS

* UNTIL 800 PM MDT

* AT 617 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY
  RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FT 
HANCOCK...MCNARY...STATE HIGHWAY 20...AND INTERSTATE 10.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS 
...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND 
FARMLANDS ALONG THE BANKS OF THE RIO GRANCE AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLOODING.  DO NOT DRIVE ACROSS ROADS COVERED
BY WATER.

LAT...LON 3123 10582 3113 10564 3149 10566 3135 10589

$$

BIRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:31 PM MDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 5, 3:31 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
331 PM MDT WED JUL 5 2006

.SYNOPSIS...
ABUNDANT MOISTURE IS IN PLACE ACROSS THE REGION AND WE WILL SEE
SCATTERED SHOWERS AND THUNDERSTORMS FOR THE NEXT SEVERAL DAYS.
SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL AND EXCESSIVE
RUNOFF. THE ATMOSPHERE WILL SLOWLY DRY OUT AS WE MOVE THROUGH THE
WEEKEND...BUT A SLIGHT CHANCE FOR RAIN WILL CONTINUE THROUGH THE
FIRST PART OF NEXT WEEK. TEMPERATURES WILL RUN A FEW DEGREES BELOW
NORMAL THROUGH THE WEEKEND.

&&

.DISCUSSION...
THE MOISTURE HAS ARRIVED...AS A MATTER OF FACT TOO MUCH MOISTURE
HAS ARRIVED. THE PW FROM THE MORNING SOUNDING WAS 1.57 INCHES
WHICH IS NEARLY 170 PERCENT OF NORMAL. AS IS USUAL THERE IS NOT A
CLEAR TRIGGER TO HELP FIRE THE CONVECTION LIKE A VORT MAX OR COLD
FRONT...SO TO GET SOME THUNDERSTORMS WE WILL HAVE TO HEAT UP WITH
THE SUN. SKIES ARE CLEARING ACROSS THE AREA ESPECIALLY WEST OF THE
RIO GRANDE. THIS WILL HELP GET US ABOVE OUR CONVECTIVE
TEMPERATURE. EAST OF THE RIO GRANDE...ESPECIALLY IN THE SAC WE ARE
WATCHING AN AREA OF THUNDERSTORMS BUILDING INTO THE MOUNTAINS FROM
THE EAST PLAINS. WITH SO MUCH MOISTURE IN THE AIR THE
THUNDERSTORMS THAT DUE FORM WILL BE VERY EFFICIENT AT PRODUCING
RAINFALL. HEAVY RAIN AND FLASH FLOODING ARE POSSIBLE THIS
EVENING...BUT SINCE THERE IS NO FOCUS TO GEOGRAPHICLY NARROW THE
THREAT WE HAVE OPTED NOT TO ISSUE A WATCH AT THIS TIME. THE DEEP
MOISTURE WILL CONTINUE THROUGH AT LEAST FRIDAY AS THE UPPER HIGH
WILL REMAIN TO OUR EAST AND WILL CONTINUE TO PUMP MOISTURE IN FROM
THE GULF...SO THE POTENTIAL REMAINS FOR HEAVY RAINFALL THROUGH THE
END OF THE WEEK. FOR THE WEEKEND WE WILL SEE THE MOISTURE TRAIN
LET UP A LITTLE SO OUR PWS WILL SLIP BACK TOWARD AN INCH WHICH IS
CLOSER TO SEASONAL NORMALS. SO WE WILL SEE OUR SCATTERED
THUNDERSTORMS SCALE BACK TO MORE OF AN ISOLATED LEVEL. BUT IT DOES
LOOK LIKE WE WILL CONTINUE TO SEE AT LEAST A SLIGHT CHANCE FOR
RAIN THROUGH THE MIDDLE PART OF NEXT WEEK.

WITH SO MUCH MOISTURE WE WILL SEE OUR AFTERNOON HIGHS RUN A FEW
DEGREES BELOW NORMAL. AS WE DRY A LITTLE FOR THE FIRST PART OF
NEXT WEEK WE WILL SEE OUR HIGHS CREEP CLOSER TOWARD NORMAL.

&&

.AVIATION...06/00Z-07/00Z
ISOLD TO SCT -TSRA DVLPG LTR THIS AFTN
AND EVNG...MAINLY ALG AND E OF TWB RTE 195 FM TCS TO ELP AND ALONG
RTE 196. BRIEF MVFR CONDTS EXPECTED WITH SOME STORMS IN HEAVY
RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 70  92  69  91  70 /  40  40  40  30  40
SIERRA BLANCA TX        65  88  63  87  64 /  40  40  40  30  40
LAS CRUCES              67  90  66  90  67 /  40  40  40  30  40
ALAMOGORDO              69  90  64  90  66 /  50  40  40  30  40
CLOUDCROFT              46  64  45  66  47 /  60  50  50  40  50
TRUTH OR CONSEQUENCES   66  89  65  89  67 /  50  40  40  30  40
SILVER CITY             59  80  59  81  60 /  50  40  40  30  40
DEMING                  66  90  65  90  67 /  40  40  40  30  40
LORDSBURG               67  90  65  91  67 /  40  40  40  30  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

15
Hazardous weather outlook, Jul 5, 10:35 AM MDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1035 AM MDT WED JUL 5 2006

NMZ022>025-030>032-TXZ055-056-061645-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1035 AM MDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A RISK OF FLASH FLOODING TODAY AS ABUNDANT MOISTURE
CONTINUES TO FLOW INTO THE REGION. THERE IS NOT A REAL FOCUS TO
PINPOINT ANY SPECIFIC LOCATION FOR HEAVY RAINFALL. MOST RAINFALL
TOTALS WILL RANGE FROM 0.25 TO 0.50...BUT ISOLATED TOTALS COULD BE
OVER TWO INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE THROUGH THE END OF
THE WEEK INTO THE COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Jul 5, 3:30 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
330 PM MDT WED JUL 5 2006

NMZ022>025-030>032-TXZ055-056-060330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
330 PM MDT WED JUL 5 2006

...LOCALLY HEAVY RAINS POSSIBLE THIS EVENING THROUGH FRIDAY ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECASTED
ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS EVENING THROUGH
FRIDAY WITH STRONGEST ACTIVITY OCCURRING IN THE AFTERNOON AND
EVENING HOURS. HEAVY RAINS WILL FALL OVER A FEW LOCATIONS WITH OVER
TWO INCHES OF RAIN POSSIBLE OVER ISOLATED AREAS.

LOCALIZED FLOODING MAY OCCUR AROUND AREAS OF HEAVY RAIN WITH SOME
STREETS BECOMING COVERED WITH SEVERAL FEET OF WATER AND A FEW
ARROYOS AND SMALL STREAMS OVERFLOWING. PERSONS MUST REMEMBER NEVER
TO DRIVE OR WALK ACROSS WATER COVERED ROADS BUT INSTEAD TURN
AROUND AND SEEK ALTERNATE ROUTES OF TRAVEL. WHEN NEAR RISING WATERS
SEEK HIGHER GROUND IMMEDIATELY. TURN AROUND DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER
WEATHER UPDATES.

BRICE

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:11 PM MDTFlash Flood WarningEPZEl Paso94 min
Jul 6, 3:15 PM MDTFlash Flood WarningEPZEl Paso3 hr
Jul 6, 5:02 PM MDTFlash Flood WarningEPZEl Paso118 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.